WARNING — Do not use the medication Cymbalta

1-qzvnuwh0qzf3_ycnby45vw

By missmarybrooks

Hello Friends. This is a tough post for me to write, but I feel compelled to do so.

About a week ago I found out that an old and dear friend of mine is suffering from a very serious Pharmaceutical injury. Like so many of us in life, we have health issues. He had a lot of pain in his body and was told he had Fibromyalgia and then he was hit with Clinical Depression as well. After trying some different drugs, he ended up taking Cymbalta for a couple of years. About 6 months ago he began to have some horrific new symptoms. They started testing him for MS (which is one of my diagnoses) and ran so many tests, poked and prodded to come up with nothing. Meanwhile, the symptoms have progressed greatly. They finally diagnosed him with Drug Induced Dystonia and Drug Induced Myoclonus from taking the Cymbalta. Apparently there is a very RARE chance of this happening listed in the side effects of this medication.

Never heard of it? Neither had I. If you look it up you will find the medical articles on what this is, but let me break it down for you. His body is in a constant state of seizures and body convulsions. He speaks worse than a Parkinson’s patient. It’s incredibly painful. At night the seizures are Grand Mal. It paralyzes him, he is barely conscious and he stops breathing. The only thing that saves him from that is if his body starts convulsing and it knocks him out of this state so that he is breathing again. If one of those were to last for up to 4 minutes or more it could kill him, or he would most definitely be a vegetable. It’s horrendous and very scary. (UPDATE 2 days later since writing this….he is now losing his vision as well)

Needless to say, he was on the Cymbalta for pain and depression to begin with and you can only imagine what he is dealing with now fighting the urge to kill himself to end this suffering. Let’s be realistic here, anyone would want to die if you were dealing with this, yet somehow he has managed to keep his sense of humor. I spent the entire day with him on Saturday and he was adamant to still crack jokes wherever he could. He’s still in there… and he is now caught in a vicious cycle of having to use other drugs to give him a mere 1-hour of relief per day. The Doctors truly have no other options. He even said to them “so let me get this straight, you gave me Cymbalta and this happened to me, and now the only way to control this and give it any other relief is with these 4 other drugs. Wow, you really want a customer for life, huh?” Yea, that about says it all right there.

I feel like I dodged a bullet. I took so many anti-depressants throughout my life because the Doctors kept dismissing my complaints and just shoving more unnecessary pills down my throat. When I was going from the exhausting process of Doctor to Doctor to Doctor to get my diagnosis, I was given Cymbalta. A month into taking it, I experienced shaking and tremors so I quit. I also took Lyrica (so much extra fatigue and I gained 25 lbs) and Gabapentin almost sent me to the ER on 2 different occasions because I was allergic to it. The bullet missed me, but it has hit my friend.

The Pharm companies think since these very extreme side effects that could kill you are so “rare” that apparently it’s still okay. But it’s not okay. It’s FAR from okay. It’s murder. That’s just how I see it. Agree or disagree with me, I will not be swayed. If there is the slightest chance that it can hurt anyone then why is it out there and so highly prescribed at all? Cymbalta is an Anti-Depressant and a Nerve pain med so Doctors seem to think they can knock out 2 birds with one stone. This makes it a classic med to prescribe for MS, Neuropathy, Fibromyalgia, Diabetic Neuropathy, etc. It infuriates me to no end that this has happened. I cannot tell you how hard it is to see my friend this way. He is a Photographer that I used to represent and grew a wonderful friendship with. He also was/is a tremendous Athlete. He has completed 2 Iron man competitions and was always fit and healthy. His wife is under an incredible amount of sadness and stress dealing with this as well.

The message of this post is clear. DO NOT TAKE CYMBALTA. I could go on and on about not using anything at all, but I’ll keep this post about this one particular drug for now. Cymbalta is made by Eli Lilly. If you know of anyone who is taking this, please warn him or her. I want the word to be spread far and wide to stay away from this drug. We can save someone else from ever having to have such a horrific thing happen to them. And please send some prayers up to the Angel of Mercy and the Angel of Light for my friend, Brad Hines and his wife Lisa. They need a miracle. Thank you for caring. Sending love and light to everyone!

Leave a Reply

Your email address will not be published. Required fields are marked *